| Medical Device Problem Code |
Difficult or Delayed Separation (4044)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/05/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report numbers: 3005168196-2019-00720; 3005168196-2019-00721; 3005168196-2019-00722; 3005168196-2019-00724; 3005168196-2019-00725.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the vertebral artery (va) using penumbra smart coils (smart coils) and a penumbra smart coil detachment handle (handle).During the procedure, the physician advanced a smart coil into the target vessel and attempted to detach it using the handle.It was reported that the handle was depressed several times before the smart coil detached into the vessel.The same issue occurred again with four additional smart coils.The procedure was completed successfully using additional smart coils and the same handle.There was no report of an adverse effect to the patient.